Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


f/up brain fog
Aug 27, 2007

HI Dr. I mentioned dexadrine and provigil-I am currently on both because I am tappering off of dexadrine-goal is provigil only. I just read that even with a high t-cell count-and controlled vL.-HIV continues to kill brain cells and stem cells-this is on this site-a study from ucsd-If this occurs-wouldn't this be a reason for my declining alertness? There are many people who have had this for years-and they complain of brain fog-why is this such a touchy issue-it is happening-perhaps since there is no treatment it's not something people want to address-.

Response from Dr. Frascino

Hello,

The new information indicates that gp120 slows down the division of adult brain stem cells (neural progenitor cells) that are thought to be important for memory and learning not "brain fog and alertness." This is not at all a touchy issue nor is it something we are reluctant to address! The research is preliminary and hot off the proverbial press and you are already reading about it right here! Frevinsakes!

I absolutely agree with the plan to taper you off Dexedrine in favor of a less addictive and less potentially harmful alternative such as Provigil.

Good luck!

Dr. Bob


Previous
side effects of anemia
Next
newly positive leg pain

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement